Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2001, 10:28 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 10:28 PM CDT (03:28 UTC)
- Expired
- Jul 3, 2001, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boone County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 10:40 PM CDT | Thunderstorm Wind 50 E | Columbia, MO | Emergency Management officials reported large tree limbs down blocking traffic. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WUUS53 KLSX 040328
SVRSTL
MOC019-135-040430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 1130 PM CDT
* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTH OF MIDWAY...MOVING SOUTH AT 35
MPH.
* LOCATIONS IN THE PATH...
MIDWAY
COLUMBIA
EASLEY
JAMESTOWN
ASHLAND
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3923 9223 3918 9252 3877 9257 3871 9242
3862 9220
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CDT TUE JUL 3 2001 MAIN QUES THIS PKG TO BE LOCN OF REDEVLPMT OF MCS TNGT AND PCPN/TEMPS IN XTNDD PD. AT UPR LVLS 50H HI OVR INTRMTN RGN CONTS TO BUILD WITH CLZD LO OVR WRN JMSBA DROPPING S INTO SRN ONT BY 36H. UPR FLOW ACRS RGN TO RMN NWLY WITH WK W/WV'S MOVG SE IN MEAN FLOW. HI IN WRN U.S. WL EXPAND AND MV ESE TO BE CTRD IN SRN PLNS BY WKEND WITH E-W RDG ACRS SRN U.S. THIS PTTN TO EFFECTIVELY SHUT OFF ANY MORE CFNTS FOR AWHILE WITH HEAT BLDG IN PLNS AND SW. AT SFC AVN AGAIN TAKES WK CFNT ACRS RGN THU AND WELL S INTO GLF STATES BY 72H. THINK THIS A LTL OVERDONE AND PREFER FNT GOING STNRY FRTHR N ACRS NRN-CTRL AR. AT PRESENT TSRA DVLPD MAINLY E OF MS RVR AT MIDDAY IN UNCAPPED HI CAPE ATMS BUT HV NOT SHWN TENDENCY TO STG DVLPMT ATTIM. BEST CHCS FOR SVR WL BE TO S AND E OF FA. MCS XPCTD TO REDVLP OVR WRN MO TNGT AND MV SE AND HAVE UPPED POPS SLGTLY FOR TNGT. TSRA SHUD END TMRW AFTN AND DCRG CLDNS FOR WED NGT. THU SHUD BE PC AND DRY AS SFC HI BLDS ACRS RGN FM N. MDLS IN GD AGMT ON TEMPS AND FAVORED WETTER MAV POPS FOR THIS PKG. IN XTNDD WL MV CHCS FOR PCPN FM SAT TO SUN AND MON. WL UP TEMPS A CAT FOR WKEND BUT NOT AS WRM AS MRF. .STL...NONE. WDB
In the hours before
Local storm report, Jul 3, 9:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM PARIS MO WIND DAMAGE
07/03/01 MONROE TREE DOWNED REPORTED BY
PUBLIC THROUGH COUNTY
SHERIFF.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 42 min |
| Jul 3, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.